MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 3MM FMSTK,M; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 3MM FMSTK,M; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number M-8NS-G1
Medical Device Problem Codes Dull, Blunt (2407); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Device history review: a review of the device history record was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.Concomitant med products and therapy dates: attachment device, (b)(6) 2021.Device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the reported condition that the burr device was unable to detach was not confirmed.Therefore an assignable root cause for the reported condition was not confirmed.The assignable root causes resulting from failures identified during evaluation were determined to be component failure from wear and traced to the environment, which is environmental conditions.If additional information should become available, a supplemental medwatch report will be submitted accordingly.Udi: (b)(4).
 
Event or Problem Description
It was reported by (b)(6) that during service and evaluation, it was determined that the burr device failed visual inspection.It was further determined that the burr device could be removed from the attachment device and the described failure by the customer that the burr device was unable to detach was not confirmed.It was observed that the burr device blades barely showed signs of wear but foreign substance on the cutting head and corrosion on the shaft could be detected.It was noted that anspach burrs are single use products.It was further determined that the burr device was jammed inside the attachment device and then reprocessed along with the attachment device.It was noted in the service order that burr device was unable to detach.It was determined that the most probable cause for the found defect was wear over time and corrosion on the shaft and remaining residues could be linked to improper reprocessing.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should available, a supplemental medwatch will be submitted accordingly.

Brand Name
3MM FMSTK,M
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key12474001
Report Number1045834-2021-01568
Device Sequence Number19805984
Product Code HBE
UDI-Device Identifier00845384012535
UDI-Public00845384012535
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM-8NS-G1
Device Catalogue NumberM-8NS-G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Initial Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1